







JOINT COUNCILS MEETING AGENDA MS TEAMS MEETING

v4

TUESDAY, FEBRUARY 23, 2021

12:00 p.m. – 3:00 p.m. EST

#	TIME	JOINT COUNCILS PRIORITY	OBJECTIVE	ACTION	LEADS	
	11:45 a.m. – 12:00 p.m.	 Set-up: Members/Observers to connect to MS Teams Meeting Participants: Refer to recommendations for the use of MS Teams For simultaneous interpretation: refer to information provided Members to respond to evaluation poll after each presentation 				
	12:00 p.m.	Welcome	Rollcall of PSCIOC & PSSDC Members and registered Observers in attendance		ICCS Secretariat	
1	12:05 - 12:10 p.m. (5 min)	Administrative Matters	 A) Approval of Record of Decision from September 22, 2020 virtual meeting (TAB 1A) B) Acceptance of February 23, 2021 meeting agenda (TAB 1B) 	For approval For approval	Denis Skinner	
2	12:10 – 1:10 p.m. (60 min)	Bank of Canada (Digital Currency)	 Bank of Canada – Central Bank Digital Currency Initiative – (TAB 2) Objective: Presentation by the Bank of Canada on their new initiative to create a Central Bank Digital Currency (CBDC). (Digital version of the Canadian dollar) Seeking JC Members' feedback across the country on this initiative. Interested in finding out more about the Bank's CBDC research and contingency plans, there is a lot of information available on the digital currency and fintech section as well as speeches, research papers and report on Contingency Planning for a Central Bank Digital Currency and Deputy Governor Tim Lane's speech, Money and Payments in the Digital Age, laying the ground work for contingency plans. Payment Innovation Beyond the Pandemic: speech by Timothy Lane, Deputy Governor. 	For information / discussion	Intro: Denis Skinner Bank of Canada Scott Hendry, Senior Special Director, Financial Technology Francisco Rivadeneyra, Director of CBDC and Fintech Policy and Research Stephanie Richardson, Stakeholder Relations	









This initiative has linkages to the work of the JC
Service to Business (S2B) Working Group
related to the Business Banking Digital
Credentials Pilot and Digital Identity Program.
Or an a stand man a familia and a line work in which
Suggested questions for discussion with
Bank of Canada:
Is it going to be a type of bank anchored "coin"
like bitcoin, Ethereum, etc. but with government
backing?
Will there be a need, or expectation, that
trustworthy identity information be associated
with the use of digital currency? For individuals?
For businesses?
Will identity requirements be introduced based on regulations in regard to transaction amounts
or aggregate dollar amounts per day/month?
What devices, systems or services will people be
expected to have in order to make use of a
digital currency? Will there be user cohorts that
may not have these things? If so, what options
will they have?
Is there expectation that payment of fees and taxes to government and for government
services will need to accept the digital currency?
The current burden associated with Payment
Card Industry Compliance is hard to bear.
**
 Would the digital currencies be held in 'universal' digital wallets? The S2B WG is looking at
establishing digital wallets that would hold digital
credentials such as licences, permits as well as
identity. It would make sense to have universal
wallets (similar to how we hold these documents
and currencies in physical wallets)
Are they looking to enable the use of digital
currencies anonymously or are they looking to
add tracing-auditing or both? Do they see a role
for digital identity for tracing or auditing
purposes? This is a public policy question and
depending upon the position, there would be
implications for how its implemented.
Would the digital currency exist in parallel with
physical currency? There would be implications
to ensure universal access.
Are they looking at enabling off-line use of the digital surrangies (where there is no internet)?
digital currencies (where there is no internet)?
How are they looking to address issues such as
flost' digital wallets or situations where the holder
is unable to access their wallet? Other items



POWERED BY Institute for Citizen-Centred Service



OPTIMISÉ PAR L'Institut des services axés sur les citoyens • 1

			around the death of the holder and how the		
			value is transferred to beneficiaries?		
	1:10 – 1:15 p.m. (5 min)		Stretch Break		
3	1:15 – 1:55 p.m. (40 min)	Digital Identity Program	 Digital Identity Program (TAB 3) Objective: Progress report on: Organization of Work (pivot to implementation of activities) Leveraging the JEDIs for speed, alignment, interoperability, collaboration Development of a Letter of Intent between ICCS and DIACC Pan-Canadian Trust Framework Shared Experience Sandbox Progress on undertaking accelerated implementation 	For discussion Members to respond to evaluation poll after each item.	Intro: Mark Burns Digital ID Program Executive: Peter Watkins
	1:5	5 – 2:00 p.m. (5 min)	Stretch Break		
4	2:00 – 2:30 p.m. (30 min)	Client Centric Services	 Client Centric Services Working Group - (TAB 4A & TAB 4B) Objective: Presentation of digital Interjurisdictional Maturity Model and User Guide. Approval of decision to sunset group as deliverables are completed. Client Centric Services Design / Experience CoP Update on the call out for co-chairs for the new Client Centric Service Design / Experience Community of Practice 	For discussion / decision Members to respond to evaluation poll after each item.	Intro: Tracy Wood CCS Co-Chairs: Bev Dicks, BC Wendy Birkinshaw- Malo, ESDC Alex Denike, ICCS
	2:30 – 2:35 p.m.		Stretch Break		
5	2:35 – 2:55 p.m. (20 min)	(5 min) Joint Councils Strategic Direction	 Joint Councils Strategic Direction (TAB 5) Objective: Seeking members' feedback on the Joint Councils Strategic Plan 2021-2022 Strategic Plan will be circulated to members in advanced of the meeting. 	For feedback Members to respond to evaluation poll after each item.	Intro: Denis Skinner Maria Luisa Willan, ICCS Secretariat Sophia Jesow, Research Analyst
6	2:55 - 3:00 p.m.	Other Business	 <u>Objective:</u> Joint Councils Action Items (TAB 6A) 	For information	Intro: Tracy Wood ICCS Secretariat









(5 min)	Joint Councils Bring Forward Agenda (TAB 6B)	
	 Upcoming Joint Councils Meetings: Tuesday, March 30th, 2021, at 12:00 p.m. EDT Monday, April 26th, 2021, at 12:00 p.m. EDT Tuesday, May 25th, 2021, at 12:00 p.m. EDT Monday, June 28th, 2021, at 12:00 p.m. EDT Tuesday, July 27th, 2021, at 12:00 p.m. EDT Tuesday, August 24th, 2021, at 12:00 p.m. 	
3:00 p.m.	Adjournment of Joint Councils Meeting	